I have a full body sun burn looking rash. Have been on Lamictal one year, then all of the sudden this sunburn rash started on the back of my neck and then chest, and now full body. Dry, red skin, itchy, hot and tender like a sunburn.
I was out in the sun without a shirt for about 30 minutes the day before the rash started. Has been 2 weeks now, and still have it. At first my doctors did not believe it was the Lamictal since I had been on it for one year already. But yesterday lab results of 2 biopsis were negative for fungus but samples were 'consistent with adverse drug reaction". So my doc took me off the Lamictal, starting last night. He said Lamictal has a half live of 24 hours, meaning every 24 hours the amount of Lamictal in your sytem dissipates by one half of what was present the previous day. If that is true, wouldnt this clear up fast?
Has this happened to anyone else on Lamictal?? Could it be something else? Infection? Virus?
This has me worried. Any information would be most appreciated.
...Did your dose recently go up? my doc told me that the risk of rash is there not just at the beginning but also when the dose goes up...
I too have been on Lamictal for a while, (approx. 4 yrs.) but also have developed this strange hot-to-the-touch redness/rash on my chest first, now rest of body. My dose was increased from 75mg to 100mg about a month ago. I first noticed the rash about 2 wks ago, but didnt put it together yet. And its just getting worse, as my family didnt notice it as much when it started and now theyre getting concerned as its vevry noticeable...Also, my daughter just suddenly developed a rash on her face yesterday, & was diagnosed with Fifth disease, as it's been going around her school for a few months. So...maybe I contracted that from her? Not sure, but Im more leaning towards the lamictal as the culprit...have a doc appt in 2 days, so will get checked out then.
...it sounds like the drug was responsible in your case, guess its impossible to know for sure? (unless you get checked out for possible Fifth disease; which isn't serious for kids, but can be serious for adults and (esp. pregnant women; could harm, even kill the fetus, and is contagious,.) adults presenting with Fifth also apparently have alot of joint pain and fatigue...
...my doc tells me the rash from lamictal can be deadly; so abstaining from it is better safe than sorry i guess! looks like i'll be switching to a different anticonvulsant myself:P
Hope you get your answers! Good luck!
I currently had the side effect of entire body rash from lamictal.
Mine started with a fever on the first day. Second day, regardless of the fact that I thought the fever broke in the late morning, my face turned red. As the day progressed the rash started spreading down to my neck. And I still had the fever, dizziness, etc that came along with the fever. Late morning I woke up with the fever still and as I jumped into the shower I noticed that the rash had spread to my entire body. It wasn't itchy, but irritating like a sunburn. The problem was I hadn't placed myself in direct sunlight (because I easily burn and tan).
By the afternoon everyone was commenting on the fact I was so red. My head felt like it was on fire. I had to rush to urgent care the same afternoon and found out that my tempertaure was at 104.1 and that the rashes may have been caused by the lamictal. I had never had those allergic reactions before and it was the second time in three months that I had a raging fever, but I had never gotten rashes from having a fever.
My doctor recommended that I stop taking Lamictal immediately, which luckily I stopped taking that morning on suspicion that it was the Lamictal that had caused the rashes.
The next day the fever stopped and the rashes stopped progressing and head on fire feeling was gone. The rashes are slowly disappearing.
I was on Lamictal for a 1 1/2 weeks on 25 mg for the first five days 50mg for the rest.
Lamictal has shown skin adverse effects in the form of contact dermatitis,dry skin and increased sweating.So if the skin biopsy has shown the skin rashes in your case to be due to lamictal then its witdrawl can help you with the symptoms.You can also apply calamine lotion on the skin as it will help in soothing the skin.
The half life of a drug means that the time it takes for a substance (drug, radioactive nuclide, or other) to lose half of its pharmacologic properties.So as the half life is 24 hrs,then it will loose half of its properties in 24 hrs and the next half in another 24 hrs if a repeat dose is not taken.There is no other method to clear it up fast.
If the symptoms still persist after stopping Lamictal also,then pls consult a dermatologist and get eczema ruled out.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind reagards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.